MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING IMPRESS®.BRAIDED CATHETER; DIAGNOSTIC CATHETER.

MERIT MEDICAL MANUFACTURING IMPRESS®.BRAIDED CATHETER; DIAGNOSTIC CATHETER.
Catalog Number 565352CB2
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
The account alleges that when the physician was trying to advance the catheter into the patients urostomy the tip detached.The physician was successful in retrieving the detached catheter tip by hand.No medical or surgical intervention necessary.Another catheter was used to complete the procedure for this patient.
 
Additional Manufacturer Narrative
The suspect device is expected to return for investigation.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
The suspect medical device was returned for evaluation.The device was visually and microscopically investigated.Functional testing was performed.The complaint is confirmed.The root cause is attributed to intentional off-label use.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
IMPRESS®.BRAIDED CATHETER
Common Device Name
DIAGNOSTIC CATHETER.
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key15596541
Report Number3010665433-2022-00107
Device Sequence Number19398982
Product Code DQO
UDI-Device Identifier00884450009338
UDI-Public884450009338
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number565352CB2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer04/24/2023
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTERVENTIONAL GUIDEWIRE
Patient SexUnknown